Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jun 20, 2007, 4:20 PM CDT for Marathon County, Wisconsin. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2007, 4:20 PM CDT (21:20 UTC)
- Expired
- Jun 20, 2007, 5:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Marathon County, WI
The radar
The Green Bay radar (KGRB), 129 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 2:10 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 202122
SVRGRB
WIC073-202215-
/O.NEW.KGRB.SV.W.0060.070620T2120Z-070620T2215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
420 PM CDT WED JUN 20 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARATHON COUNTY IN CENTRAL WISCONSIN...
* UNTIL 515 PM CDT
* AT 416 PM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 14 MILES
WEST OF ANTIGO TO 23 MILES EAST OF MEDFORD...AND MOVING SOUTHEAST
AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
HOGARTY BY 430 PM
BROKAW BY 445 PM
RIB MOUNTAIN AND WAUSAU BY 450 PM...
WESTON BY 455 PM...
MOSINEE BY 500 PM...
LAT...LON 4512 8930 4511 8927 4510 8925 4475 8925
4479 9004 4511 9005 4512 9006
$$
RDM2 follow-up statements
000
WWUS53 KGRB 202141
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
439 PM CDT WED JUN 20 2007
WIC073-202215-
/O.CON.KGRB.SV.W.0060.000000T0000Z-070620T2215Z/
MARATHON-
439 PM CDT WED JUN 20 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR MARATHON COUNTY...
AT 437 PM...DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING WINDS. THESE STORMS
WERE LOCATED NEAR HOGARTY AND 15 MILES NORTH OF WAUSAU...MOVING
SOUTHEAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SUNSET AND WAUSAU AROUND 455 PM.
THIS STORM HAS PRODUCED DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL AND
MAY DO SO AGAIN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 4512 8930 4511 8927 4510 8925 4475 8925
4479 9004 4511 9005 4512 9006
$$
RDM000
WWUS53 KGRB 202208
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
507 PM CDT WED JUN 20 2007
WIC073-202217-
/O.EXP.KGRB.SV.W.0060.000000T0000Z-070620T2215Z/
MARATHON-
507 PM CDT WED JUN 20 2007
...THE SEVERE THUNDERSTORM WARNING FOR MARATHON COUNTY EXPIRES AT 515
PM CDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED INTO
SHAWANO COUNTY. GUSTY WINDS AND SMALL HAIL ARE STILL POSSIBLE WITH
OTHER THUNDERSTORMS THAT ARE SCATTERED ABOUT MARATHON COUNTY.
LAT...LON 4512 8930 4511 8927 4510 8925 4475 8925
4479 9004 4511 9005 4512 9006
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 1:45 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jun 20, 1:45 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 145 PM CDT WED JUN 20 2007 .SHORT TERM...TONIGHT AND THURSDAY...MAIN FOCUS IS ON SVR TSTMS THIS AFTERNOON/EVENING. COMBINATION OF MODERATE INSTABILITY...STRONG SHEAR AND DYNAMIC FORCING WILL GENERATE SCT SVR TSTMS WITH DAMAGING WIND AND LARGE HAIL THIS AFTERNOON AND EVG. EXPECT THE FOCUS TO BE PRIMARILY OVER C/EC WI AFTER 00Z. TSTMS SHOULD SHIFT SOUTH OF THE FA LATER THIS EVG...WITH A LULL IN THE ACTIVITY LATE TONIGHT INTO THURSDAY MORNING. HAVE ADDED A CHC OF TSTMS BACK INTO THE FCST OVER C/EC WI THURSDAY AFTERNOON...AS ELEVATED INSTABILITY NORTH OF THE STALLED FRONTAL BOUNDARY WORKS ITS WAY BACK INTO THE AREA. GUIDANCE TEMPERATURES LOOK REASONABLE. .LONG TERM...THURSDAY NIGHT THRU NEXT WEDNESDAY. MEDIUM RANGE MODELS IN REASONABLE AGREEMENT THROUGH THIS FORECAST PERIOD. THE ECMWF IS STRONGER THAN THE UKMET AND GFS WITH AN UPPER LOW PASSING TO OUR SOUTHWEST FRIDAY NIGHT. THE NORTHWEST UPPER FLOW ARGUES FOR GENERALLY DRY WEATHER UNTIL THE UPPER FLOW FLATTENS EARLY NEXT WEEK. .AVIATION...A COLD FRONT WILL MOVE THROUGH THE AREA DURING THE LATE AFTERNOON AND EARLY EVENING. STRONG THUNDERSTORMS WITH HAIL AND GUSTY WINDS ARE POSSIBLE...BUT ACTIVITY WILL BE SCATTERED. THE FRONT WILL CLEAR THE AREA BETWEEN 00Z AND 03Z...AND THEN IT WILL BE VFR THE REST OF TONIGHT AND THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && RDM WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jun 20, 11:15 AM CDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1115 AM CDT WED JUN 20 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON...AND OVER PORTIONS OF CENTRAL AND EAST CENTRAL WISCONSIN THIS EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS OVER THE ENTIRE FORECAST AREA...ESPECIALLY FROM 3 PM TO 9 PM. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS OVER 60 MPH AND HAIL UP TO GOLF BALL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL WISCONSIN THURSDAY NIGHT AND ACROSS THE ENTIRE REGION FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-211100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1115 AM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING. THERE IS A SLIGHT RISK OF SEVERE STORMS WITH GUSTY WINDS AND LARGE HAIL. A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON AND EVENING OVER THE BAY OF GREEN BAY...AND THE LAKE MICHIGAN WATERS ADJACENT TO DOOR COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ACROSS THE LAKE MICHIGAN WATERS FRIDAY NIGHT. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. ADDITIONAL THUNDERSTORMS ARE POSSIBLE NORTH OF STURGEON BAY SUNDAY NIGHT AND MONDAY...AND ACROSS THE ENTIRE REGION MONDAY NIGHT AND TUESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. KIECKBUSCH WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jun 20, 3:26 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 E PHELPS 46.06N 89.02W
06/20/2007 E0.50 INCH VILAS WI PUBLIC
&&Local storm report, Jun 20, 3:39 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG EAGLE RIVER 45.91N 89.25W
06/20/2007 VILAS WI LAW ENFORCEMENT
POWER LINES DOWN.
&&Local storm report, Jun 20, 3:41 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
341 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL WOODBORO 45.59N 89.55W
06/20/2007 E1.00 INCH ONEIDA WI TRAINED SPOTTER
&&Local storm report, Jun 20, 3:46 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
346 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM HAIL 2 N THREE LAKES 45.82N 89.16W
06/20/2007 M0.50 INCH ONEIDA WI TRAINED SPOTTER
&&Local storm report, Jun 20, 4:10 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
410 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL IRMA 45.34N 89.66W
06/20/2007 M0.75 INCH LINCOLN WI AMATEUR RADIO
&&Local storm report, Jun 20, 4:13 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
413 PM CDT WED JUN 20 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL 5 N ARGONNE 45.73N 88.88W
06/20/2007 M1.00 INCH FOREST WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 2:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Oneida | 52 min |
| Jun 20, 2:54 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Vilas | 66 min |
| Jun 20, 3:25 PM CDT | Severe Thunderstorm Warning | GRB | Florence, Marinette | 55 min |
| Jun 20, 3:40 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 20 min |
| Jun 20, 3:45 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 45 min |
| Jun 20, 4:00 PM CDT | Severe Thunderstorm Warning | GRB | Forest | 45 min |
| Jun 20, 4:03 PM CDT | Severe Thunderstorm Warning | GRB | Langlade | 42 min |
| Jun 20, 4:37 PM CDT | Severe Thunderstorm Warning | GRB | Menominee, Oconto, Shawano | 53 min |
| Jun 20, 4:44 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 20 min |
| Jun 20, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 57 min |
| Jun 20, 5:02 PM CDT | Special Marine Warning | GRB | 73 min | |
| Jun 20, 5:18 PM CDT | Severe Thunderstorm Warning | GRB | Door | 57 min |
| Jun 20, 5:21 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 54 min |
| Jun 20, 5:46 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 29 min |
| Jun 20, 5:49 PM CDT | Special Marine Warning | GRB | 50 min | |
| Jun 20, 6:04 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 19 min |
| Jun 20, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage | 63 min |
| Jun 20, 6:17 PM CDT | Special Marine Warning | GRB | 63 min | |
| Jun 20, 6:18 PM CDT | Severe Thunderstorm Warning | GRB | Door | 27 min |
| Jun 20, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 28 min |
| Jun 20, 6:47 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 58 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.